Alert archive / California / Wind Advisories in 2005

Wind Advisory 1, NWS San Diego, CA

September 28, 20054 counties in California

NWS San Diego, CA issued this wind advisory at Sep 28, 2005, 3:26 AM PDT for 4 counties in California. It took effect at Sep 28, 2005, 6:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2005, 3:26 AM PDT (10:26 UTC)
In effect from
Sep 28, 2005, 6:00 AM PDT
Expired
Sep 28, 2005, 1:45 PM PDT
In force
8 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2005-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2005-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5185 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 281026
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
326 AM PDT WED SEP 28 2005

...WIND ADVISORY FOR THE MOUNTAINS AND INLAND EMPIRE IN EXTREME
SOUTHWESTERN CALIFORNIA FROM 6 AM THIS MORNING TO 2 PM PDT THIS
AFTERNOON...

.BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING
GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS THROUGH
EARLY AFTERNOON.

CAZ055-056-281700-
/X.NEW.KSGX.WI.Y.0001.050928T1300Z-050928T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
326 AM PDT WED SEP 28 2005

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP THIS MORNING WITH GUSTS
TO 45 MPH THROUGH PASSES AND CANYONS. WINDS WILL DIMINISH THIS AFTERNOON.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ057-281700-
/X.NEW.KSGX.WI.Y.0001.050928T1300Z-050928T2100Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
326 AM PDT WED SEP 28 2005

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP THIS MORNING WITH GUSTS
TO 45 MPH THROUGH PASSES AND CANYONS. WINDS WILL DIMINISH THIS AFTERNOON.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ058-281700-
/X.NEW.KSGX.WI.Y.0001.050928T1300Z-050928T2100Z/
SAN DIEGO COUNTY MOUNTAINS-
326 AM PDT WED SEP 28 2005

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP THIS MORNING WITH GUSTS
TO 45 MPH THROUGH PASSES AND CANYONS. WINDS WILL DIMINISH THIS AFTERNOON.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ048-281700-
/X.NEW.KSGX.WI.Y.0001.050928T1300Z-050928T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
326 AM PDT WED SEP 28 2005

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP THIS MORNING WITH GUSTS
TO 40 MPH BELOW PASSES AND CANYONS. WINDS WILL DIMINISH THIS
AFTERNOON.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

MARTIN
3 follow-up statements
000 
WWUS76 KSGX 281213
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
513 AM PDT WED SEP 28 2005

...WIND ADVISORY FOR THE MOUNTAINS AND INLAND EMPIRE IN EXTREME
SOUTHWESTERN CALIFORNIA FROM 6 AM THIS MORNING TO 2 PM PDT THIS
AFTERNOON...

.BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING
GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS THROUGH
EARLY AFTERNOON.

CAZ055-056-281700-
/X.CON.KSGX.WI.Y.0001.050928T1300Z-050928T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
513 AM PDT WED SEP 28 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP THIS MORNING WITH GUSTS INCREASING
TO 45 MPH THROUGH PASSES AND CANYONS. WINDS WILL DIMINISH THIS AFTERNOON.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ057-281700-
/X.CON.KSGX.WI.Y.0001.050928T1300Z-050928T2100Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
513 AM PDT WED SEP 28 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP THIS MORNING WITH GUSTS INCREASING
TO 45 MPH THROUGH PASSES AND CANYONS. WINDS WILL DIMINISH THIS AFTERNOON.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ058-281700-
/X.CON.KSGX.WI.Y.0001.050928T1300Z-050928T2100Z/
SAN DIEGO COUNTY MOUNTAINS-
513 AM PDT WED SEP 28 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP THIS MORNING WITH GUSTS INCREASING
TO 45 MPH THROUGH PASSES AND CANYONS. WINDS WILL DIMINISH THIS AFTERNOON.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ048-281700-
/X.CON.KSGX.WI.Y.0001.050928T1300Z-050928T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
513 AM PDT WED SEP 28 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP THIS MORNING WITH GUSTS
TO 50 MPH BELOW PASSES AND CANYONS. WINDS WILL DIMINISH THIS
AFTERNOON.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

SELECTED WIND REPORTS AS OF 5 AM...
SAN BERNARDINO............GUSTS TO 49 MPH.
FREMONT CANYON............GUSTS TO 24 MPH.
DEVORE....................GUSTS TO 24 MPH.
EL CARISO.................GUSTS TO 24 MPH.

$$

MARTIN
000 
WWUS76 KSGX 281658
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
958 AM PDT WED SEP 28 2005

...WIND ADVISORY FOR THE MOUNTAINS AND INLAND EMPIRE IN EXTREME
SOUTHWESTERN CALIFORNIA THROUGH 2 PM PDT THIS AFTERNOON...

.MODERATE SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING
GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS THROUGH
EARLY AFTERNOON.

CAZ055-056-282100-
/X.CON.KSGX.WI.Y.0001.000000T0000Z-050928T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
958 AM PDT WED SEP 28 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH PASSES
AND CANYONS. WINDS WILL DIMINISH THIS AFTERNOON.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ057-282100-
/X.CON.KSGX.WI.Y.0001.000000T0000Z-050928T2100Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
958 AM PDT WED SEP 28 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH AND LOCALLY
HIGHER THROUGH PASSES AND CANYONS. WINDS WILL DIMINISH THIS
AFTERNOON.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

$$

CAZ058-282100-
/X.CON.KSGX.WI.Y.0001.000000T0000Z-050928T2100Z/
SAN DIEGO COUNTY MOUNTAINS-
958 AM PDT WED SEP 28 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

NORTHEAST WINDS 15 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH THROUGH
PASSES AND CANYONS. WINDS WILL DIMINISH THIS AFTERNOON.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

$$

CAZ048-282100-
/X.CON.KSGX.WI.Y.0001.000000T0000Z-050928T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
958 AM PDT WED SEP 28 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

NORTHEAST WINDS 20 TO 30 MPH WILL DEVELOP THIS MORNING WITH GUSTS
TO 45 MPH AND LOCALLY HIGHER BELOW PASSES AND CANYONS. WINDS WILL
DIMINISH THIS AFTERNOON.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

$$

SELECTED WIND REPORTS AS OF 10 AM...
RIVERSIDE AIRPORT.........20 GUSTS TO 35 MPH. 
FREMONT CANYON............42 MPH.
DEVORE....................17 GUSTS TO 45 MPH. 
EL CARISO.................24 GUSTS TO 41 MPH.
CAMPO.....................18 GUSTS TO 26 MPH.

$$

WHITLOW
000 
WWUS76 KSGX 282045
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
145 PM PDT WED SEP 28 2005

...WIND ADVISORY CANCELLED...

.PRESSURE GRADIENTS AND WINDS HAVE DECREASED WITH STILL ISOLATED
GUSTY WINDS IN THE SANTA ANA MOUNTAINS.

CAZ048-055>058-282145-
/X.CAN.KSGX.WI.Y.0001.000000T0000Z-050928T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
145 PM PDT WED SEP 28 2005

...WIND ADVISORY IS CANCELLED...

ISOLATED NORTHEAST WINDS TO 30 MPH WITH GUSTS TO 45 WILL CONTINUE
UNTIL 4 PM IN THE SANTA ANA MOUNTAINS...OTHERWISE WINDS WILL
DECREASE WITH LOCAL NORTHEAST WINDS 15 TO 25 MPH THROUGH
THURSDAY MORNING.

$$

WHITLOW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Sep 27, 8:15 PM PDT, 7 hours 11 minutes earlier.

Area forecast discussion, Sep 27, 8:15 PM PDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
815 PM PDT TUE SEP 27 2005

.SYNOPSIS...A SHALLOW MARINE LAYER WILL CAUSE AREAS OF COASTAL LOW
CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. MOISTURE IN SOUTHWEST
FLOW ALOFT WILL BRING HIGH CLOUDS TOWARD THE END OF THE WEEK.
OTHERWISE...FAIR WITH WARM DAYS INLAND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

NO UPDATES PLANNED AT THIS TIME.

MARINE LAYER QUITE SHALLOW AND NO SIGN OF ANY STRATUS/FOG OVER THE
COASTAL WATERS OR ALONG THE COASTLINE AT THIS TIME. SOME PATCHY FOG
COULD DEVELOP BY SUNRISE.

00Z ETA SHOWS A WEAK RIDGE BUILDING OVER THE AREA THE NEXT COUPLE OF
DAYS BEFORE A WEAK UPPER LOW DEVELOPS OFF THE COAST BY FRIDAY. THE
LOW SHOULD REMAIN FAR ENOUGH OFFSHORE INTO THE WEEKEND TO HELP
MAINTAIN THE WEAK RIDGE. THIS SHOULD RESULT IN MOSTLY CLEAR DRY
WEATHER INTO THE WEEKEND. 12Z GFS INDICATES WEAK OFFSHORE FLOW BY
12Z WEDNESDAY BUT THIS SHOULD GO BACK TO WEAK ONSHORE FLOW BY
AFTERNOON. EXPECT SOME STRATUS/FOG TO RETURN WEDNESDAY NIGHT INTO
THURSDAY AND A LITTLE MORE TOWARDS THE WEEKEND.

EXPECT THE LOW OFFSHORE TO LIFT NORTHEAST AND INLAND LATE IN THE
WEEKEND AND EARLY NEXT WEEK. THIS SHOULD BRING AN INCREASE IN THE
MARINE LAYER WITH MORE EXTENSIVE STRATUS/FOG ALONG THE COAST AND
PUSHING INLAND NIGHTS AND MORNINGS.

&&

.AVIATION...
OFFSHORE TRENDS DEVELOPING AS UPPER TROUGH DIGS INTO S NV. 00Z
MIRAMAR SOUNDING SHOWED 15 TO 25 KT SW WINDS BETWEEN 5K AND 10K FT.
THESE WINDS WILL WEAKEN AND VEER TO THE NW LATE TONIGHT. AROUND 5K
FT WINDS ARE EXPECTED TO TURN E AND INCREASE TO 15 TO 20 KT BY
MORNING. THIS SHOULD KEEP ANY STRATUS DEVELOPMENT TO A MINIMUM...IF
AT ALL. DIRECTIONAL SHEAR WILL DEVELOP IN THE LOWEST 6K FT THROUGH
THE MORNING WITH SOME POCKETS OF MODERATE WIND SHEAR POSSIBLE. MOST
SUSCEPTIBLE AREAS OF LOW LEVEL WIND SHEAR WILL BE THROUGH AND BELOW
MOUNTAIN PASSES AND CANYONS IN THE INLAND EMPIRE AND ORANGE COUNTY.
OTHERWISE...VFR CONDITIONS EXPECTED THROUGH THU.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...HORTON
AVIATION...DANDREA
Hazardous weather outlook, Sep 27, 4:00 PM PDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT TUE SEP 27 2005

CAZ042-043-048-050-055-056-057-058-060-061-062-281100-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 PM PDT TUE SEP 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE... REMAINDER OF TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH
FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS.
THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS
WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO
DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS
NEEDED THROUGH SEPTEMBER 30.

HORTON

Nearby

Wind Advisories in California, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.